Alert archive / Mississippi / Tornado Warnings in 2011
Tornado Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Mar 9, 2011, 7:24 AM CST for Hancock County, Harrison County, Jackson County, Mississippi. It was in force for 66 min. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 7:24 AM CST (13:24 UTC)
- Expired
- Mar 9, 2011, 8:30 AM CST
- In force
- 66 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:25 AM CST | TORNADO 1 | 6 N Long Beach, MS | TORNADO TOUCHED DOWN ALONG LANDON ROAD. ONE HOUSE HAD PORTION OF ROOF REMOVED...STORAGE BUILDING AND AWNING DESTROYED. SEVERAL TREES BLOWN DOWN AND LARGE BRANCHES SNAPPED. DAMAGE PATH APPROXIMATELY 1 MILE AND WIDTH 30 YARDS. TORNADO RATED AS EF1. |
| Mar 9, 7:30 AM CST | TSTM WND DMG | 4 Nne Gulfport, MS | THUNDERSTORM WIND GUSTS DAMAGED SEVERAL HOUSES IN TURNBERRY SUBDIVISION.3 HOMES WITH ROOF DAMAGE...16 HOMES WITH MINOR WIND DAMAGE IN TURN BERRY SUBDIVISION. SIDING PULLED OFF SOME HOUSES. |
| Mar 9, 7:30 AM CST | TORNADO 1 | 2 N Biloxi, MS | TORNADO TOUCHED DONW IN NEAR CEDAR LAKE ROAD DAMAGING SEVERAL MOBILE HOMES. ONE MOBILE HOME WAS ROLLED AND DESTROYED WITH MINOR TO MODEATE TO SEVERAL OTHER MOBILE HOMES. SEVERAL LARGE LIMBS SNAPPED.PATH LENGTH 0.25 MILES PATH WIDTH 30 YARDS. TORNADO RATED AS U |
| Mar 9, 7:34 AM CST | TSTM WND DMG | 5 N Long Beach, MS | WIND DAMAGE TO RESIDENCES IN LANDON LAKES ESTATES OFF OF LANDON ROAD. ONE SHED LOST ROOF. |
| Mar 9, 7:34 AM CST | TSTM WND DMG | 5 W Gulfport, MS | ROOF DAMAGE...TREE ON ROOF...AND STRUCTURE DAMAGE ALONG ALLEN ROAD IN WEST GULFPORT |
| Mar 9, 7:34 AM CST | TORNADO 1 | 6 N Long Beach, MS | TORNADO TOUCHED DOWN ALONG LANDON ROAD. ONE HOUSE HAD PORTION OF ROOF REMOVED...STORAGE BUILDING AND AWNING DESTROYED. SEVERAL TREES BLOWN DOWN AND LARGE BRANCHES SNAPPED. DAMAGE PATH APPROXIMATELY 1 MILE AND WIDTH 30 YARDS. TORNADO RATED AS EF1. |
| Mar 9, 7:38 AM CST | TSTM WND DMG | 4 Nne Gulfport, MS | THUNDERSTORM WIND GUSTS DAMAGED SEVERAL HOUSES IN TURNBERRY SUBDIVISION. 3 HOMES WITH ROOF DAMAGE...16 HOMES WITH MINOR WIND DAMAGE IN TURN BERRY SUBDIVISION. SIDING PULLED OFF SOME HOUSES. |
| Mar 9, 7:38 AM CST | TSTM WND DMG | 5 Nnw Gulfport, MS | WORK TRAILER FLIPPED OVER ON LANDON ROAD...POSSIBLE TORNADO. |
| Mar 9, 7:40 AM CST | TSTM WND DMG | 4 N Gulfport, MS | ... |
| Mar 9, 7:43 AM CST | TSTM WND DMG | 4 N Gulfport, MS | 3 HOMES WITH ROOF DAMAGE...16 HOMES WITH MINOR WIND DAMAGE IN TURN BERRY SUBDIVISION...POSSIBLE TORNADO. |
| Mar 9, 7:43 AM CST | TSTM WND DMG | 9 N Gulfport, MS | TREE ON ROOF OF CAR ALONG SOUTH SWAN RD. |
| Mar 9, 7:45 AM CST | TSTM WND DMG | 5 Ne Gulfport, MS | SIGN OF CAPTIAN ALIS RESTAURANT BLOWN DOWN AND POWER POLE BLOWN DOWN ALONG STATE ROUTE 605 AND DEDEAUX ROAD. |
| Mar 9, 7:45 AM CST | TSTM WND GST 49 | Biloxi, MS | WLOX-13 TV METEOROLOGIST MEASURED WIND AT STATION ON DEBUYS ROAD. DELAYED REPORT. TIME ESTIMATED. |
| Mar 9, 7:47 AM CST | TSTM WND DMG | 2 N Biloxi, MS | ALONG CEDAR PALE ROAD AND POPPS FERRY ROAD IN BILOXI 22 TRAILERS WITH WIND DAMAGE AND ONE TRAILER DESTROYED...POSSIBLE TORNADO. |
| Mar 9, 7:47 AM CST | TSTM WND DMG | 5 Nne Biloxi, MS | TREES DOWN ON LICKSKILLET ROAD NORTH OF DIBERVILLE. |
| Mar 9, 7:47 AM CST | TSTM WND DMG | 5 Nw Biloxi, MS | TREES BLOWN DOWN ON OAKLAWN ROAD NORTHWEST OF BILOXI |
| Mar 9, 7:47 AM CST | TORNADO 1 | 2 N Biloxi, MS | TORNADO TOUCHED DONW NEAR CEDAR LAKE ROAD AND POPPS FERRY ROAD DAMAGING SEVERAL MOBILE HOMES. ONE MOBILE HOME WAS ROLLED AND DESTROYED WITH MINOR TO MODERATE DAMAGE TO SEVERAL OTHER MOBILE HOMES. SEVERAL LARGE LIMBS SNAPPED. PATH LENGTH 0.25 MILES PATH WIDTH 3 |
| Mar 9, 7:50 AM CST | TSTM WND DMG | Long Beach, MS | DAMAGE IN LANDON LAKES SUBDIVISION NORTH OF LONG BEACH. POSSIBLE TORNADO... ROOF OF SHED AND TREES DOWN. |
| Mar 9, 8:00 AM CST | TSTM WND DMG | 2 N Wade, MS | TREES DOWN ON POLKTOWN ROAD AND ALSO AT HWY 613 IN NORTHERN JACKSON COUNTY |
| Mar 9, 8:00 AM CST | TSTM WND GST 60 | Gautier, MS | AWS SITE AT COAST COMMUNITY COLLEGE MEASURED 60 MPH. RELAYED BY WLOX-13 TV METEOROLOGIST. DELAYED REPORT. TIME ESTIMATED. |
| Mar 9, 8:10 AM CST | TSTM WND DMG | Biloxi, MS | POSSIBLE TORNADO ON CEDAR LAKE ROAD NORTH OF I-10. TRAILER PARK HAS DAMAGE INCLUDING TRAILERS TIPPED OVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:39 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
272
WFUS54 KLIX 091324
TORLIX
MSC045-047-059-091430-
/O.NEW.KLIX.TO.W.0028.110309T1324Z-110309T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
724 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...WAVELAND...DIAMONDHEAD...BAY ST.
LOUIS...
HARRISON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LONG BEACH...GULFPORT...BILOXI...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ST. MARTIN...PASCAGOULA...OCEAN
SPRINGS...MOSS POINT...ESCATAWPA...
* UNTIL 830 AM CST
* AT 720 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO NEAR DIAMONDHEAD...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PASS
CHRISTIAN...LYMAN...GULF PARK ESTATES...GAUTIER...VANCLEAVE AND
WADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3034 8854 3029 8858 3036 8856 3034 8874
3041 8883 3036 8878 3039 8899 3030 8927
3037 8928 3037 8933 3031 8931 3026 8940
3048 8950 3069 8896 3068 8888 3072 8888
3075 8881 3074 8843 3032 8840
TIME...MOT...LOC 1324Z 249DEG 47KT 3044 8932
$$1 follow-up statement
677
WWUS54 KLIX 091346
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
746 AM CST WED MAR 9 2011
MSC045-047-059-091430-
/O.CON.KLIX.TO.W.0028.000000T0000Z-110309T1430Z/
HANCOCK MS-JACKSON MS-HARRISON MS-
746 AM CST WED MAR 9 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 AM CST FOR
HARRISON...JACKSON AND EAST CENTRAL HANCOCK COUNTIES...
AT 743 AM CST...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTHEAST OF GULFPORT AIRPORT...OR 7
MILES NORTHWEST OF BILOXI...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
MARTIN...OCEAN SPRINGS...GULF PARK ESTATES...GAUTIER...VANCLEAVE...
PASCAGOULA...MOSS POINT...ESCATAWPA AND WADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CST WEDNESDAY MORNING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3034 8854 3029 8858 3036 8856 3034 8874
3041 8883 3036 8878 3039 8899 3030 8927
3037 8928 3037 8933 3031 8931 3026 8940
3048 8950 3069 8896 3068 8888 3072 8888
3075 8881 3074 8843 3032 8840
TIME...MOT...LOC 1346Z 248DEG 41KT 3049 8898
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Mar 9, 3:00 AM CST, 4 hours 24 minutes earlier.
Area forecast discussion, Mar 9, 3:00 AM CST, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST WED MAR 9 2011
.SHORT TERM...
THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE ACROSS THE
FORECAST AREA IN THE NEAR TERM. A CONSOLIDATING LINE OF STRONG TO
SEVERE CONVECTION WITH BOWING SEGMENTS EXTENDED FROM CENTRAL
MISSISSIPPI INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WAS OCCURRING AS A RESULT OF AN UPPER
TROUGH MOVING FROM THE PLAINS AND INTO THE MISSISSIPPI VALLEY. THE
LEAD PORTION OF THIS TROUGH WILL PULL OFF TO THE NORTHEAST TODAY...
WHILE THE SOUTHERN PORTION OF THE TROUGH WILL AMPLIFY AS A STRONG
JET MOVES THROUGH ITS BACKSIDE. THIS TROUGH WILL SHIFT EAST OF THE
AREA BY THURSDAY. IN THE MEANTIME...VERY STRONG SHEAR...AMPLE CAPE
AND INSTABILITY...STRONG DIVERGENCE ALOFT AND LARGE HELICITY VALUES
WILL MAINTAIN A SEVERE WEATHER THREAT THROUGH MUCH OF THE MORNING.
THE THREAT OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST AS THE
MORNING PROGRESSES. IN ADDITION TO DAMAGING WINDS AND A FEW
TORNADOES...THE THREAT OF HEAVY RAIN WILL ALSO CONTINUE WITH A FEW
INCHES OF RAIN IN A SHORT PERIOD OF TIME POSSIBLE IN SOME LOCATIONS
AS THE CONVECTION MAKES ITS WAY EAST ACROSS THE FORECAST AREA. THE
EASTWARD PROGRESSION OF THE CONVECTION MAY SLOW DOWN ACROSS THE
EASTERN HALF OF THE FORECAST AREA LATER THIS MORNING AS SOME OF THE
UPPER LEVEL SUPPORT BEGINS TO PULL OFF TO THE NORTHEAST. A FLASH
FLOOD WATCH WILL REMAIN EFFECT FOR THE FORECAST AREA TODAY. THE
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI DURING THE MORNING AND EARLY
AFTERNOON HOURS...AND THEN ACROSS THE COASTAL WATERS DURING THE
AFTERNOON AND EARLY EVENING HOURS. DRIER AND COOLER AIR WILL FILTER
INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. 11
.LONG TERM...
GENERALLY TRANQUIL WEATHER WILL PREVAIL ACROSS THE REGION FOR THE
END OF THE WEEK AND THROUGH THE WEEKEND. HIGH PRESSURE AT THE
SURFACE WILL SLIDE EAST ACROSS THE GULF COAST STATES DURING THE
PERIOD. NORTHWEST FLOW ALOFT FOR THE END OF THE WEEK WILL BECOME
GENERALLY ZONAL OVER THE WEEKEND. INITIALLY COOLER TEMPERATURES WILL
MODERATE OVER THE WEEKEND. THE NEXT RAIN CHANCE WILL BE MONDAY AND
POSSIBLY TUESDAY AS A WEAK SHORT WAVE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. 11
&&
.AVIATION...
STRONG SOUTHERLY FLOW OVER ALL TERMINALS THIS MORNING IN ADVANCE OF
APPROACHING COLD FRONT CURRENTLY MOVING ACROSS CENTRAL LOUISIANA.
PRE-FRONTAL SQUALL LINES OF THUNDERSTORMS RACING EAST FROM CENTRAL
MISSISSIPPI INTO EAST-CENTRAL LOUISIANA SHOULD REACH KBTR AND KMCB
BETWEEN 09Z-10Z...WEAKEN ON SOUTHERN EXTENT UPON REACHING KMSY AND
KHUM AROUND 12Z. FRONTAL TIMING APPEARS TO BE BETWEEN 15Z-18Z FROM
WEST TO EAST. MVFR CONDITIONS SHOULD PREVAIL OUTSIDE CONVECTION WHEN
CIGS AND VSBY LOWER TO IFR AND LIFR LEVELS BRIEFLY. CONDITIONS
EXPECTED TO IMPROVE TO VFR SHORTLY AFTER FRONTAL PASSAGE LATER THIS
MORNING. 24/RR
&&
.MARINE...
STRONG SOUTHERLY FLOW THIS MORNING AHEAD OF COLD FRONT AND WIND
SHIFT TO NORTHWEST WINDS LATER THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS TO PREVAIL PRIOR TO FRONTAL
PASSAGE...MAY BRIEFLY DIMINISH FOR AN HOUR OR TWO BEFORE INCREASING
FROM NORTHWEST AS HIGH PRESSURE BUILDS INTO THE GULF. WILL MAINTAIN
WINDS NEAR 20KT WITH FREQUENT GUST THROUGH THURSDAY MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE MARKEDLY INTO THE WEEKEND WITH
LIGHT WINDS AND LOW SEAS. 24/RR
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 39 61 34 / 60 10 0 0
BTR 78 43 64 39 / 60 10 0 0
ASD 78 45 64 39 / 80 10 0 0
MSY 78 49 64 44 / 70 10 0 0
GPT 76 46 65 38 / 80 10 0 0
PQL 76 45 64 38 / 80 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 9, 4:00 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CST WED MAR 9 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-100200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 400 AM CST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST AS THE MORNING PROGRESSES. HEAVY RAINFALL... SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA TODAY...WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. THE GROUND IS ALREADY SATURATED IN SOME AREAS AS A RESULT OF RECENT RAINFALL. ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS TODAY AND TONIGHT...AND FOR THE TIDAL LAKES TONIGHT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MARINE... A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY THROUGH THIS MORNING.
In the hours before
Local storm report, Mar 9, 6:05 AM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND DMG PICAYUNE 30.53N 89.68W
03/09/2011 PEARL RIVER MS LAW ENFORCEMENT
TREES DOWN GOODYEAR BLVD IN PICAYUNE. POSSIBLE TORNADO...
SURVEYS THIS MORNING.
&&
KGRAHAMLocal storm report, Mar 9, 6:14 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
614 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 AM TORNADO LACOMBE 30.31N 89.93W
03/09/2011 ST. TAMMANY LA FIRE DEPT/RESCUE
ROOF OFF HOUSE.
&&
KGRAHAMLocal storm report, Mar 9, 6:19 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
619 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TORNADO KENNER 29.98N 90.25W
03/09/2011 JEFFERSON LA TRAINED SPOTTER
METEOROLOGIST REPORTS RAIN WRAPPED TORNADO NEAR KENNER
MOVING INTO LAKE PONTCHARTRAIN.
&&
KGRAHAMLocal storm report, Mar 9, 6:39 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
639 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TORNADO 10 SW BUSH 30.51N 90.02W
03/09/2011 ST. TAMMANY LA EMERGENCY MNGR
*** 1 INJ *** TREES DOWN AND HOUSE DAMAGE NORTH OF
WALDHEIM. TRAILER DESTROYED. 1 INJURED.
&&
KGRAHAMLocal storm report, Mar 9, 6:44 AM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
644 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND GST KENNER 29.98N 90.25W
03/09/2011 M77 MPH JEFFERSON LA ASOS
A 77 MPH WIND GUST WAS MEASURED AT NEW ORLEANS
INTERNATIONAL AIRPORT.
&&
11Local storm report, Mar 9, 7:02 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/09/2011 M54 MPH ORLEANS LA ASOS
A THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS
MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.
&&
11The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:33 PM CST | River Flood Warning | LIX | Harrison | 61 hr |
| Mar 8, 8:40 PM CST | River Flood Warning | LIX | Harrison | 46 hr |
| Mar 8, 8:50 PM CST | River Flood Warning | LIX | Harrison | 24 hr |
| Mar 8, 10:12 PM CST | River Flood Warning | LIX | Pike | 23 hr |
| Mar 9, 12:06 AM CST | River Flood Warning | LIX | Jackson | 12 days |
| Mar 9, 3:48 AM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 27 min |
| Mar 9, 5:10 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 50 min |
| Mar 9, 5:23 AM CST | Tornado Warning | LIX | Pike, Walthall | 37 min |
| Mar 9, 5:45 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 45 min |
| Mar 9, 5:56 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 34 min |
| Mar 9, 6:35 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 55 min |
| Mar 9, 6:42 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 63 min |
| Mar 9, 7:06 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 54 min |
| Mar 9, 7:42 AM CST | Flash Flood Warning | LIX | Hancock, Harrison | 2 hr |
| Mar 9, 8:34 AM CST | Flash Flood Warning | LIX | Jackson | 2 hr |
| Mar 9, 8:48 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 27 min |
| Mar 9, 9:20 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 25 min |
| Mar 9, 12:05 PM CST | River Flood Warning | LIX | Pike, Walthall | 58 hr |
| Mar 9, 5:28 PM CST | River Flood Warning | LIX | Pearl River | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.